Home A random algorithm for multiselection
Article
Licensed
Unlicensed Requires Authentication

A random algorithm for multiselection

  • M. H. Alsuwaiyel
Published/Copyright: March 1, 2006
Become an author with De Gruyter Brill
Discrete Mathematics and Applications
From the journal Volume 16 Issue 2

Given a set S of n elements drawn from a linearly ordered set and a set K = {k1, k2, . . . , kr} of positive integers between 1 and n, the multiselection problem is to select the ki th smallest element for all values of i, 1 ≤ ir. We present an efficient randomised algorithm to solve this problem in time O(n log r) with probability at least 1−cn−1, where c is a positive constant.

Published Online: 2006-03-01
Published in Print: 2006-03-01

Copyright 2006, Walter de Gruyter

Downloaded on 30.11.2025 from https://www.degruyterbrill.com/document/doi/10.1515/156939206777344566/pdf
Scroll to top button